News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Tachycardia and dyspnea upon rising


 kellbrn - Thu Mar 10, 2005 4:51 am

I am a 33 year old RN and have been having some cardiac issues for a couple days lately. I work night shift in the ICU. I have allergies and take Zyrtec and Optivar drops. I have a medical history of Tourettes. I take Depo-Provera for birth control.
I have been waking up and feeling great until I put my feet on the floor and walk. Literally, walking to the bathroom nearby makes me SOB with tachycardia in the 130-150's. i have a resting HR in the 70-80's. I am over weight (about 50#) and have been working to loose some pounds. My exercse level is less than what it has been and I noticed that I have gained close to 20 pounds since starting the Depo-provera. The rising tachycardia and sob do not occur everyday. I noticed that they occur more frequently when i take the Zyrtec and other allergy medications. Last night at work I took the Optivar drops only (without Zyrtec) and I woke up tacahycardiac and dyspnic this afternoon. I do have occasional acid reflux and that is a new onset.
Any suggestions? Weight issue? Drug issue? I had my well womans visit 3 months ago and everything was normal. I feel great except for the tachycardia and sob. Any input would be greatly appreciated. Thanks alot.
 Dr. Yasser Mokhtar - Mon Mar 21, 2005 2:09 pm

User avatar Dear kellbrn,

A small portion of the patients who took or are taking zyrtec and optivar have complained about getting tachycardia, whether or not this is caused by either drug is yet to be determined.

The dyspnea is most probably related to the tachycardia. Each time you become tachycardic you become dyspneic.

This tachycardia has to be worked up just to make sure that nothing is missed, have a tsh (to rule out thyroid problems) and your electrolytes checked. Try to avoid caffeinated beverages, smoking and drinking alcohol. Have enough rest and sleep.

Depo-provera is known to cause blood clots, i think you should be ruled out for the presence of a dvt and/or a pulmonary embolus.

If all the above tests come back normal, i think an echocardiogram and a test to rule out asthma would be a reasonable next step.

i will leave the issue of stopping the allergy medications for you to discuss with your doctor. You can stop them for a while and see whether or not these symptoms improve and then re-introduce them once more and see whether or not you will ge the symptoms back.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here